MAUDE Adverse Event Report: SYNERON MEDICAL LTD. YOKNEAM, ILLIT, ISRAEL ULTRASHAPE POWER; ULTRASOUND BODY CONTOURING DEVICE

SYNERON MEDICAL LTD. YOKNEAM, ILLIT, ISRAEL ULTRASHAPE POWER; ULTRASOUND BODY CONTOURING DEVICE
Model Number FG71481US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the ultrashape power system was performed at the customer site by a syneron-candela field technician on 5-2-2018, including functional testing of the four transducers at the site.All systems met functional specifications and no discrepancies were identified.In addition, syneron-candela service technicians evaluated the returned velashape iii system on 5-2-2018 and the two applicators used in the procedure on (b)(6) 2018.The evaluation revealed no observed system issues and the applicators were all within specification.Although a definitive root cause could not be determined in this case, causes that may lead to burns and blisters include: dirty/contaminated transducers.Treatment of fat thickness less than specified in the user manual.Insufficient ultrasound gel on treatment area.Not using a level treatment plane.Skin surface factors such as hair, body jewelry, bubbles in ultrasound gel, presence of other skin products on treatment area.The root cause of this event is unknown.
 
Event or Problem Description
Female patient, (b)(6) with skin type iii, underwent combined treatment on (b)(6) 2018 and reported burn on inner thigh area.

Brand Name
ULTRASHAPE POWER
Common Device Name
ULTRASOUND BODY CONTOURING DEVICE
Manufacturer (Section D)
SYNERON MEDICAL LTD. YOKNEAM, ILLIT, ISRAEL
syneron medical ltd.
yokneam illit,
IS 
MDR Report Key7544800
Report Number3003772750-2018-00002
Device Sequence Number178107
Product Code OHV
UDI-Device Identifier07290109950990
UDI-Public07290109950990
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG71481US
Device Catalogue NumberFG71481US
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR